Depression Community
Paxil withdrawal? Switching from one SSRI to another.
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Paxil withdrawal? Switching from one SSRI to another.

My dr decided to switch my medication from Paxil 80mg to Zoloft. He didn't wean me off either. I feel very odd, like I am disconnected from myself and on edge, not as relaxed. I feel at any moment like I am on the verge of having a panic attack. My last dose of Paxil was last night. My first dose of Zoloft was this morning. 100mg morning and 100mg at night. I wonder if this will get worse over the next few days. Has anyone ever experienced withdrawal from switching from one SSRI to another. Even after taking the Zoloft I feel no different and no better. I haven't had a full blown panic attack like before I got on the Paxil but an anxious and not sleeping as well as with Paxil. It's not horrific but it's uncomfortable. I'm sure it's MUCH better then taking me off of Paxil and not switching me to another similar med.
5 Comments Post a Comment
Blank
Avatar_f_tn
Why did you switch in the first place?  I was going through a rough time in my marriage, so my doctor and I decided to switch from Prozac 10mg to Celexa 20mg.  I noticed no difference.  Then he doubled my dose of Celexa to 40mg.  Within 6 weeks I felt much more anxious.  I switched back to Prozac.  I just think these drugs can only do so much, and more is definitely not better in my case.
Blank
5318756_tn?1366879670
You're right brandy - it may get worse before it gets better.
Even though they're both in the same family the drugs work differently , so it will be a while before the Zoloft kicks in.
Be strong and know it will pass  : )
Blank
Avatar_n_tn
Thank you so much! Today I had a 99.6 fever and bad headaches that are some of the worse headaches that I've had. I've had some trembling in the hands. I'm sleeping well because of the Elavil I am on which is also for depression and neuropathy. It's helped a lot since she switched me. I'm on the highest dose of Zoloft and normally you start out lower. I will feel aweful in the morning and 30mins after taking the Zoloft I feel much better. So it is definitely helping. A few hours after my dose of Zoloft, the symptoms slowly appear. I know Paxil is stronger then Zoloft and can be addicting but so can Zoloft but not as bad. If I didn't have the Zoloft I would probably be in the hospital. I can tell after my dose in the morning and night that the Zoloft is taking away most of the symptoms. Right now I am a little anxious but manageable and have a horrible headache. I would probably have major anxiety, insomnia and headaches, panic attacks, etc without the Zoloft and Elavil. I would be in bad shape without those medications. I did feel worse today then yesterday. The Zoloft and Elavil in high doses have helped my withdrawal by 70%. I definitely wouldn't advise going cold turkey. You would be miserable, instead of just moderately uncomfortable. If you have panic attacks like I do, then I would advise Zoloft first before Paxil. Zoloft and Paxil are the best medications for panic attacks!! But with Zoloft, it's easier to come off of and less addicting. Plus they work almost identical. Paxil has a more sedating effect and will make you slightly tired at first. So that being said, Zoloft works the same, feels the same, etc but even though Paxil doesn't make you high at all, it's hard to understand why withdrawal happens with this medication. Plus Paxil doesn't work as well after a short time and doses have to be increased.
Blank
Avatar_n_tn

It took about 5-7 days with Zoloft 200-400mg and Elavil. I'm off the Elavil now and only on 200mg Zoloft.. I could NOT have done this without the Zoloft. I think Elavil helped also. It helps anxiety, pain, neuropathy, sleep, etc. If you are looking to get off Paxil, the only solution I could find was Zoloft. I tried every other SSRI and I'm able to cut down on Zoloft fine and have no panic attacks nor withdrawals. If you have severe panic attacks then the best try first would be Zoloft and Buspar, non addictive. If its still hard, then add a little Elavil. Now I don't believe in getting off of one addiction and going to another. I was hoping this was my last shot and I didn't want benzos either. I hope to get down slowly on the Zoloft as well. So far it has been easy. Now my withdrawals were 80%++ taken care of with my worse withdrawal being a headache from hell. It was so bad, 24/7 I was thinking of having my brain examined, literally but it lasted like 4 days. The anxiety was pretty mild, a little nervous at sometimes but omg the Zoloft was a MIRACLE (for me) and Elavil too. I was on a very high dose of Paxil. I think the anxiety/panic attacks, pain, etc would have been very bad cold turkey but would probably last only a week,,, two at the most. But I thought it would be longer from what I read but I'm back to normal now and have felt great for a few days.
Blank
Avatar_n_tn
If you are suffering bad Paxil withdrawals please try Zoloft at 200mg and about 50-150 mg 2x daily Elavil... You can add Buspar also which is non addictive. Try this if you are going through withdrawals or want to quit. I want to have a baby soon and can't on these meds. Weaning was NOT working with Paxil but it is with the Zoloft. I am able to eventually and hopefully be drug free in a few months. This was my last and ONLY solution because nothing worked and these are non addictive but recommended to come off Zoloft slowly and it is much easier then Paxil but it also works great for panic attacks and anxiety... I saw people asking questions about how to get off Paxil and I wanted to share that advice because cutting back did not working and switching to other ssri meds did not work, but Zoloft did. It did a great job, while Elavil helped with sleep, anxiety, etc as well because Zoloft didn't help my sleep. You may could try Trazadone instead of Elavil but I prefer Elavil a lot better all around. I also took a B Complex vitamin. Someone mentioned to try Vitamin C and Fish oil Omega 3 vitamins. When you switch to these meds you will only suffer mild withdrawals for a few days !!!! If you are like me but everyone is different.
Blank
Post a Comment
To
Recent Activity
1351078_tn?1404409913
Blank
retta483 commented on photo
1 hr ago
2020005_tn?1404435525
Blank
KTowne commented on KTowne's status
3 hrs ago
1639915_tn?1378932813
Blank
jenjen08 Birth story is posted i wil... Comment
7 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX
Depression Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
585414_tn?1288944902
Blank
ILADVOCATE
NY
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
480448_tn?1403547723
Blank
nursegirl6572
PA
1110049_tn?1384640486
Blank
4Maddie44
Dorset, United Kingdom
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_f_tn
Blank
mandy876
haltom city, TX